1. okay. most of you know my current struggle with depression (and other things). i finally went last semester to see a counselor, who suggested meds. but because of my past experiences, he wanted to wait until after the holiday break to put me back on them so i could be monitored. so, we made an appointment for the first week back.

    well. i went back today and i'm on risperdal (been on that before) and paxil. and i know everybody's experience is difference with meds, but i was just wondering if anybody could help with their own experiences with these meds (side effects, weight gain, etc)? or just reassure me that i'm not as f-ed up as i think i am?!

    part of me is scared to death to be back on medication (long story)...and the other part of me can't help but feel sad that i couldn't just "snap out of it". i HATE that i couldn't get over this on my own. and there is the other part of me that knows why i'm beating myself up over this...but still can't stop it.

    i could just use some support, guys. things are rough and life just isn't going well. and, beyond my therapist, i have no one to talk to... :sad:
  2. i know a lot of people will give me feedback for this but i really don't think medication is key. maybe short term, but sometimes they can be addictive kwim?

    i think that talking with a therapist is the right way, but if he/she can't help you get to the root of your depression-- it's time to get a second opinion.

    get a third a fourth...fifth if necessary.

    i sometimes get depressed but most of the time i know the reason why. i'd bore you if i went into detail.

    please try and seek support groups!

    talk out, to anyone, even me, whose willing to listen and give feedback. sometimes it just feels better to get stuff off your chest

    not to mention. when you talk things out loud, things unconciously slips out. and you might find out things that you didn't know before..if that makes sense.
  3. oh, trust me. i know medication isn't the key. but, as my therapist put it, i have too many "walls" up to really let people figured out why i have developed this tendency towards self destruction...and until i am willing to let them in, nothing is ever going to get better. and, in the meantime (until i build up a relationship with these people), medication is pretty much my last hope. which is quite sad, when you think about it.

    i just don't get how i can talk to everybody online...but as soon as it's one on one, i freeze up and can't talk without bursting in tears.

    i just don't know...
  4. Hang in there Kallison :flowers:

    I agree, to some extent, that medication isn't the long-term solution. But I do think it is a good short term aid to allow you to feel a little better and start dealing with the things that are really causing the depression. When we are in the deep dark hole of serious depression, we can become so depressed that we can't find our way out. The medicine isn't the rescue party, but it is a rope to help yourself get out of that hole.

    Don't feel bad about taking the medication Kallison - sometimes we all need a little help in life, in some form or another. I hope things get easier for you - it sounds like you're doing the right things for yourself.
  5. Kallison, I'm glad you are keeping up with the therapist. I don't have experience with these particular meds, but you know that I'm on an anti-depressant because I couldn't just snap out of it no matter what I did or how much counseling I had. I would love to improve on my own, but I have accepted that I have a chemical imbalance and a family history of depression. I needed help. It still is difficult--I have very moody days.

    I recall you had a bad experience on previous meds. I hope this one will be effective for you with few side effects. It usually takes awhile to figure out the correct dosage and for the benefits to "kick in". Call the dr. when you need to, don't try to tough it out, and keep up with the therapy. come here and vent as often as you need or PM me. There's no short-cut cure for depression, darn-it. It's one day at a time.

    Wishing you the best--:heart: & ((hugs))
  6. i just hate hate hate how the medicine makes me feel for the first few weeks. it's like the worst pms moodiness i've ever experienced. and it sucks because i just crash and i can't sleep and i'm crying- and this is what i have to go through to be able to smile again?! it's not worth it. (yes, i am VERY sensitive to meds- i feel some sort of effect very quickly, though never a desired effect. it usually feels like someone has messed with my hormones, in the worst possible way).

    i know it's hard work. but i'm tired...and i know it will be worth it in the end...but for now, this sucks. but i guess i don't have a choice.
  7. Hang in there!

    I was on paxil for a while. The dr switched me to zoloft and then celexa (I think). After three years I quit taking antidepressants because I just never felt like me. I felt so guilty at first for having to take medicine. My pastor really frowned upon it, and I couldn't understand why I wasn't able to pull myself together. The medicine really did help me through a rough time (I was in a bad accident) and I'm glad I took it, but I do think the dr left me on it for too long.

    I understand what you said in your first post. You're not alone. You will get through this. Life will get better again. :smile: We're here for you.
  8. okay. i HATE this stupid paxil. i feel like i'm perpetually about to cry and i am always anxious and shaky.

    i'm assuming it won't be like this forever...but how long until things level out? cause i'm about to jump out of my skin right now...but i don't want to stop taking it just yet.
  9. I hate that feeling. Paxil is supposed to be anti-anxiety along with antidepressant, I thought. Can you call the doctor who prescribed it and tell him about your side-effects? They sound fairly severe. When I started Lexapro, the only initial side-effect was drowsiness, and that stopped in a few days. I've tried a few others that made me jumpy, heart racing, insomnia, etc. and the doctor took me off them quickly and tried something else. But every patient is different, so the doctor is the one to help you.

    I'm so sorry this is happening--I hope it either goes away SOON, or the dr. finds a med. that does what you need. ((hugs)), Kallison
  10. kallison,
    I was a PhD psychologist for 18 years and recently changed careers. My group consisted of a bunch of therapists and 9 MD psychiatrists. We had weekly rounds with pharmacy reps so we all stayed up on the latest meds. That said, I can tell you that unless you have failed at least 3 other SSRI's, such as Paxil alone, or Lexapro alone or Prozac alone it is not typical to start a patient on those 2 meds together. I am not a big fan of Paxil by the way. I hope you are seeing a psychiatrist for your meds and not a general family doctor. Make sure you find out why they are wanting you on this particular combo.
  11. kallison - paxil didn't work for me at all. At work, I would have some pretty bad panic attacks. I remember being on edge all the time. I also remember being really tired because I couldn't sleep, despite being prescribed sleeping pills too. I had to call my husband so many times to come and get me early because I couldn't finish the day. I hated that medicine. Surely there are better ones for you out there.
  12. ^^^ That is great. Paxil should not be used for people with panic attacks as the seratonin can actually increase anxiety and cause increased panic attacks. Who the hell is prescribing these inappropriate meds out there!!??
  13. ^^^ That is great. Paxil should not be used for people with panic attacks as the seratonin can actually increase anxiety and cause increased panic attacks. Who the hell is prescribing these inappropriate meds out there!!??

    I hope you feel better!
  14. could it be because i was on prozac and that had some very bad effects on me? i don't know...i didn't question it. should i have?

    and he said something about risperdal just being short term? but i don't really know why...
  15. are you KIDDING ME?! i TOLD him i had panic attacks, too...

    okay, now i'm just pissed.